MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 236132
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in incident was returned to arkay usa and forwarded to the manufacturer for evaluation.The manufacturer tested the returned devices, which performed to specification.Retain devices were also tested and performed to specification.Complaint unconfirmed, no failure detected.Manufacturer determined failure was due to the user not following the instruction for use.Because of user error associated with this device, the manufacturer will be implementing changes to the labeling which better explains the proper use of the product.
 
Event or Problem Description
Part 236132.Customer stated that some of these needles are difficult to penetrate the skin and then if they can penetrate the skin, the patient hears a "pop" noise, and when the patient pushes the button to administer the insulin, only a little bit of insulin comes out and the proper dosage is not administered.Patient then tries another device until he's able to get the proper dosage of insulin.Caller stated that this last prescription there are a lot of needles in this box that are not working correctly.Patient has been using pen needles for a long time, and has been using techlite pen needles since (b)(6) 2018.Customer is doing injections in his belly.Replaced pen needles and sent rl.Lot x56p7 - 2022-06-01.
 
Additional Manufacturer Narrative
Updated investigation results were received from the manufacturer with new additional information.Arkray usa originally filed this mdr as an adverse event.The manufacturer classified as a malfunction.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key7768576
Report Number1832816-2018-00014
Device Sequence Number181894
Product Code FMI
UDI-Device Identifier00015482236328
UDI-Public(01)00015482236328
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2022
Device Model Number236132
Device Catalogue Number236132
Device Lot NumberX56P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR